MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB STAIN KIT K; STAINS, MICROBIOLOGIC

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB STAIN KIT K; STAINS, MICROBIOLOGIC
Catalog Number 212522
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported prior to using bd bbl¿ tb stain kit k, a kit component had an expiration date prior to kit expiration date.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: this memo is to summarize findings on the complaint related to kit tb stain kit k, catalog number 212522, batch number 4191205, complaint # 10910478 for unsatisfactory packaging.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there has been a trend for this defect identified.The customer reported the kit expiration date is 30-apr-2025 but a component within the kit expires 30-sep-2024.This complaint is confirmed based on customer photos and retained kits.A corrective and preventative action (capa) was initiated for the defect in question.Bd will continue to trend on labeling complaints and assess product intended uses against regulatory requirements.This mdr is being submitted as part of a retrospective review of records dating april 2023¿2025, under capa 11910483.

Brand Name
BD BBL¿ TB STAIN KIT K
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22948624
Report Number1119779-2025-04838
Device Sequence Number18615427
Product Code JTS
UDI-Device Identifier00382902125228
UDI-Public(01)00382902125228(11)240709(17)250430(10)4191205
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number212522
Device Lot Number4191205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown